Alert archive / Texas / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this fire weather watch at Mar 1, 2012, 6:23 AM CST for 19 counties in Texas. It took effect at Mar 2, 2012, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 6:23 AM CST (12:23 UTC)
- In effect from
- Mar 2, 2012, 3:00 PM CST
- Expired
- Mar 2, 2012, 3:41 AM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS84 KEWX 011223 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 AM CST THU MAR 1 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER EDWARDS AND VAL VERDE COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT WILL BRING GUSTY AND DRY NORTH TO NORTHWEST WINDS INTO SOUTH CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. THE FRONT WILL ENTER NORTHWEST PARTS OF SOUTH CENTRAL TEXAS BY FRIDAY AFTERNOON...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU LATE IN THE DAY. THEN BY FRIDAY EVENING...THE FRONT SHOULD BECOME REINFORCED TO PUSH THROUGH ALL OF SOUTH CENTRAL TEXAS IN THE OVERNIGHT HOURS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY EVENING THROUGH MID-AFTERNOON SATURDAY. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT WITH 20-FOOT LEVEL SPEEDS OF 20 TO 25 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE TEENS LATE FRIDAY AFTERNOON AND COULD REMAIN AT OR NEAR CRITICAL LEVELS THROUGH SATURDAY AFTERNOON. TXZ183-184-012300- /O.NEW.KEWX.FW.A.0002.120302T2100Z-120303T2200Z/ VAL VERDE-EDWARDS- 623 AM CST THU MAR 1 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE SOUTHERN EDWARDS PLATEAU... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 3 PM FRIDAY AFTERNOON THROUGH 4 PM SATURDAY AFTERNOON. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS. * 20-FOOT WIND...15 TO 25 MPH. * HUMIDITY...10 TO 20 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ TXZ171-172-185>190-202>205-217>220-228-012300- /O.NEW.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/ LLANO-BURNET-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-KINNEY- UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 623 AM CST THU MAR 1 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 9 PM FRIDAY EVENING THROUGH 4 PM SATURDAY AFTERNOON. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...REAL...KERR...BANDERA...GILLESPIE... KENDALL...BLANCO...KINNEY...UVALDE...MEDINA...BEXAR... MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...15 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * THUNDERSTORMS...SLIGHT CHANCE FOR EASTERN COUNTIES FRIDAY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
2 follow-up statements
056 WWUS84 KEWX 012111 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 PM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE ACROSS THE SOUTHERN EDWARDS PLATEAU...WESTERN HILL COUNTRY AND PORTIONS OF THE RIO GRANDE PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT WILL BRING GUSTY AND DRY NORTH TO NORTHWEST WINDS INTO SOUTH CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. AHEAD OF THE FRONT...A DRYLINE WILL ENTER THE HILL COUNTRY AND WESTERN PORTIONS OF THE REGION BY LATE FRIDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN EDWARDS PLATEAU AND ADJACENT AREAS FRIDAY AFTERNOON BEHIND THE DRYLINE. THE DRYLINE WILL RETROGRADE WESTWARD LATE FRIDAY EVENING...BUT THE DRY COLD FRONT WILL PUSH THROUGH ALL OF SOUTH CENTRAL TEXAS IN THE OVERNIGHT HOURS...LEAVING LITTLE TIME FOR MOISTURE RECOVERIES. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY EVENING THROUGH MID-AFTERNOON SATURDAY. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY WITH 20-FOOT LEVEL SPEEDS OF 20 TO 25 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE TEENS LATE FRIDAY AFTERNOON AND COULD REMAIN AT OR NEAR CRITICAL LEVELS THROUGH SATURDAY AFTERNOON. TXZ185>188-202-203-217-020915- /O.UPG.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/ /O.NEW.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/ REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-MAVERICK- 311 PM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST SATURDAY FOR A DRY FRONT ACROSS THE WESTERN HILL COUNTRY AND PORTIONS OF THE RIO GRANDE PLAINS.... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST SATURDAY. THIS UPGRADES THE FIRE WEATHER WATCH FOR THIS AREA. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... REAL...KERR...BANDERA...GILLESPIE...KINNEY...UVALDE... MAVERICK. * 20-FOOT WIND...15 TO 25 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ183-184-020915- /O.UPG.KEWX.FW.A.0002.120302T2100Z-120303T2200Z/ /O.NEW.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/ VAL VERDE-EDWARDS- 311 PM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST SATURDAY FOR A DRY FRONT ACROSS THE SOUTHERN EDWARDS PLATEAU... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST SATURDAY. THIS UPGRADES THE FIRE WEATHER WATCH FOR THIS AREA. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS. * 20-FOOT WIND...15 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ171-172-189-190-204-205-218>220-228-020915- /O.CON.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/ LLANO-BURNET-KENDALL-BLANCO-MEDINA-BEXAR-ZAVALA-FRIO-ATASCOSA- DIMMIT- 311 PM CST THU MAR 1 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...KENDALL...BLANCO...MEDINA...BEXAR...ZAVALA... FRIO...ATASCOSA...DIMMIT. * 20-FOOT WIND...15 TO 25 MPH. * HUMIDITY...15 TO 20 PERCENT. * THUNDERSTORMS...SLIGHT CHANCE FOR EASTERN COUNTIES FRIDAY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
880 WWUS84 KEWX 020941 AAB RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 AM CST FRI MAR 2 2012 ...RED FLAG WARNING IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS FOR BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT... .A COLD FRONT WILL BRING GUSTY AND DRY NORTHERLY WINDS INTO SOUTH CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST LATE FRIDAY EVENING THROUGH MID-AFTERNOON SATURDAY ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY WITH 20-FOOT LEVEL SPEEDS OF 20 MPH. TXZ188-021045- /O.CAN.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/ GILLESPIE- 341 AM CST FRI MAR 2 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS GILLESPIE COUNTY.... $$ TXZ171-172-189-190-205-220-021045- /O.CAN.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/ LLANO-BURNET-KENDALL-BLANCO-BEXAR-ATASCOSA- 341 AM CST FRI MAR 2 2012 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE FIRE WEATHER WATCH. NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM LLANO COUNTY SOUTH TO ATASCOSA COUNTY...BUT WINDS AND RELATIVE HUMIDITIES ARE NOT EXPECTED TO EXCEED CRITICAL THRESHOLDS SIMULTANEOUSLY. $$ TXZ204-218-219-228-022200- /O.UPG.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/ /O.EXB.KEWX.FW.W.0002.120303T0300Z-120303T2200Z/ MEDINA-ZAVALA-FRIO-DIMMIT- 341 AM CST FRI MAR 2 2012 ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST SATURDAY FOR BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT FOR AREAS SOUTHWEST OF SAN ANTONIO TO THE RIO GRANDE... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST SATURDAY. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... MEDINA...ZAVALA...FRIO AND DIMMIT. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...15 TO 20 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ183>187-202-203-217-022200- /O.EXT.KEWX.FW.W.0002.120303T0300Z-120303T2200Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK- 341 AM CST FRI MAR 2 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST SATURDAY FOR BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT FOR FAR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS INCLUDING THE WESTERN HILL COUNTRY... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MAVERICK. * 20-FOOT WIND...15 TO 20 MPH. * HUMIDITY...15 TO 20 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 5:38 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 1, 5:38 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 538 AM CST THU MAR 1 2012 .DISCUSSION... SEE AVIATION DISCUSSION. && .AVIATION... CONDITIONS ARE DETERIORATING RAPIDLY ALONG THE I-35 CORRIDOR THIS MORNING DOWN TO LIFR. IMPROVEMENT WILL BE SLOW...BACK TO VFR BETWEEN 18-21Z. AT KDRT...IFR CIGS WILL HOLD UNTIL MID MORNING AND THEN GRADUALLY IMPROVE TO VFR BY 17Z. CONDITIONS WILL DETERIORATE AGAIN THURSDAY NIGHT...DOWN TO IFR AT I-35 TERMINALS AFTER MIDNIGHT. A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY LOW LEVEL FLOW WILL PERSIST UNTIL FRIDAY MORNING WHEN WINDS WILL SHIFT TO THE WEST. && .PREV DISCUSSION... /ISSUED 436 AM CST THU MAR 1 2012/ DISCUSSION... POLAR TROUGH OVER THE WRN US IS WASHING OUT THE WEAK FRONTAL BOUNDARY OVER THE AREA EARLY THIS MORNING WITH LOW CLOUDS AND PATCHY FOG CREEPING BACK TO THE NW. 00Z MODEL RUNS LOOKED A TAD AGRESSIVE IN RETURNING THE MOISTURE AND SOUTHERLIES...AND THIS TREND COULD PROMOTE A MORE RAPID WARMING TREND CLOSE TO THE 06 MAV GUIDANCE NUMBERS FOR THIS AFTERNOON. SOME BRIEF FOG AND PATCHY DRIZZLE WILL BE POSSIBLE LATE TONIGHT BEFORE A COLD FRONT PARTIALLY ARRIVES INTO SOUTH CENTRAL TEXAS BY LATE FRIDAY MORNING. WITH SHORTWAVE ENERGY ALOFT HANGING UP TO THE WEST FRIDAY AFTERNOON AND EVENING...THERE IS A SLIGHT CHANCE OF CONVECTION OVER EASTERN COUNTIES...BUT STORM STRENGTH SHOULD BE LIMITED WITH SHEAR AND AVAILABLE MOISTURE LACKING. SEVERAL HOURS OF DRY NW FLOW ALOFT MIXING INTO SOUTH CENTRAL TX SHOULD RESULT IN A FIRE WEATHER CONCERN NOTED BELOW. THE DRYING EFFECT SHOULD ALSO PROMOTE COLD LOWS TO APPROACH FREEZING SATURDAY NIGHT OVER THE HILL COUNTRY COUNTIES ALTHOUGH GUIDANCE NUMBERS ARE MORE CONSERVATIVE FOR THE SUNDAY MIN TEMPS. ZONAL PATTERN TO RESUME ALOFT FOR MONDAY FOR A FEW MORE DAYS OF MORNING LOW CLOUDS AND POSSIBLY DRIZZLE OR LIGHT STREAMER SHOWERS TUESDAY THROUGH LATE NEXT WEEK. FIRE WEATHER... RFW MAY BE NEEDED FOR FRIDAY AFTERNOON INTO SATURDAY. GIVEN SOME FRONTAL TIMING ISSUES PRESENTED IN THE MODEL DATA OVER THE PAST COUPLE DAYS...WILL BUY SOME TIME AND AWAIT THE FULL ARRIVAL OF THE 06Z RUNS AND THE ROUTINE FWF UPDATE TIME TO MAKE THE CALL. THE MORE RECENT MODEL RUNS HAVE ACCELERATED FRONTAL TIMING FOR FRIDAY NIGHT AFTER THE RUNS YESTERDAY INDICATED A SLOWER TIMING OF THE MAXIMUM WINDS FOR DAYTIME SATURDAY. ALTHOUGH MODELS SHOW A RELAXING PRESSURE GRADIENT AND SURFACE WINDS FADING FAST SATURDAY AFTERNOON...WILL EXPECT ON THE THREAT TO LAST THROUGH THE DAYTIME HOURS DUE TO ACCOUNT FOR STRONG MID LEVEL WINDS AND MIXING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 65 84 46 66 / 10 10 20 - - AUSTIN BERGSTROM INTL AIRPORT 80 63 83 46 67 / 10 10 20 - - NEW BRAUNFELS MUNI AIRPORT 81 62 83 47 67 / 10 10 20 - - BURNET MUNI AIRPORT 82 60 82 43 63 / - 10 10 - - DEL RIO INTL AIRPORT 85 59 85 47 67 / - - - - 0 GEORGETOWN MUNI AIRPORT 79 63 82 44 64 / 10 10 10 - - HONDO MUNI AIRPORT 86 63 86 47 67 / 10 10 10 - - SAN MARCOS MUNI AIRPORT 80 63 83 47 67 / 10 10 20 - - LA GRANGE - FAYETTE REGIONAL 80 66 80 49 66 / 20 10 20 20 - SAN ANTONIO INTL AIRPORT 81 65 84 48 66 / 10 10 20 - - STINSON MUNI AIRPORT 83 65 85 49 67 / 10 10 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...11 SYNOPTIC/GRIDS...18
Hazardous weather outlook, Mar 1, 5:46 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 AM CST THU MAR 1 2012 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 546 AM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE FRIDAY INTO SATURDAY IMMEDIATELY AHEAD OF AND BEHIND A COLD FRONT. A FIRE WEATHER WATCH IS IN EFFECT FROM 9 PM FRIDAY THROUGH 4 PM SATURDAY FOR AREAS GENERALLY ALONG AND WEST OF HIGHWAY 281. THE FIRE WEATHER WATCH WILL BEGIN EARLIER...AT 3 PM FRIDAY...FOR VAL VERDE AND EDWARDS COUNTIES AHEAD OF THE COLD FRONT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:16 AM CST | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 21 more | 3 hr |
| Mar 1, 3:11 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 51 hr |
Nearby
Fire Weather Watches in Texas, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.